Alert archive / California / Wind Advisories in 2015

Wind Advisory 1, NWS San Diego, CA

January 21, 20154 counties in California

NWS San Diego, CA issued this wind advisory at Jan 21, 2015, 9:22 AM PST for 4 counties in California. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2015, 9:22 AM PST (17:22 UTC)
Expired
Jan 22, 2015, 2:00 PM PST
In force
29 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WWUS76 KSGX 211722
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
922 AM PST WED JAN 21 2015

...LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY
GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY. STRONGEST WINDS
TODAY WILL BE IN THE SANTA ANA MOUNTAINS...THEN THE WINDS WILL
MOSTLY BE IN THE SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS AND THE
INLAND EMPIRE...ESPECIALLY BELOW BANNING PASS...TONIGHT THROUGH
THURSDAY. LOCAL GUSTS WILL EXCEED 50 MPH...ESPECIALLY JUST WEST OF
THE MOUNTAIN CRESTS. WINDS WILL DIMINISH THURSDAY AFTERNOON...BUT
STRONGER WIND IS LIKELY SATURDAY.

CAZ057-220200-
/O.NEW.KSGX.WI.Y.0001.150121T1722Z-150122T1900Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
922 AM PST WED JAN 21 2015

...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THURSDAY. 

* WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH.

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND
  THROUGH SOME CANYONS.

* IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW
  AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES. 

* OUTLOOK...WINDS WILL MOSTLY DIMINISH BY MIDDAY THURSDAY...BUT
  STRONGER WIND IS LIKELY SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-058-220200-
/O.NEW.KSGX.WI.Y.0001.150122T0600Z-150122T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
922 AM PST WED JAN 21 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
THURSDAY. 

* WINDS...EAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH.

* TIMING...MAINLY LATE TONIGHT THROUGH MIDDAY THURSDAY.

* LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS...AND THROUGH
  SOME CANYONS.

* IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW
  AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES. 

* OUTLOOK...WINDS WILL MOSTLY DIMINISH EARLY THURSDAY
  AFTERNOON...BUT STRONGER WIND IS LIKELY SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
5 follow-up statements
412 
WWUS76 KSGX 220134
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
534 PM PST WED JAN 21 2015

...LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY...

.A SURFACE HIGH OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY
EAST TO NORTHEAST WINDS THROUGH THURSDAY. WINDS WILL IMPACT
THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND FOOTHILLS...THE
INLAND EMPIRE...AND SANTA ANA MOUNTAINS. LOCAL GUSTS WILL EXCEED
50 MPH...ESPECIALLY JUST WEST OF THE MOUNTAIN CRESTS. WINDS WILL
DIMINISH THURSDAY AFTERNOON...WITH ANOTHER PERIOD OF STRONG WINDS
ARRIVING ON SATURDAY.

CAZ057-220645-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
534 PM PST WED JAN 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH.

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND 
  THROUGH SOME CANYONS. 

* IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW 
  AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* OUTLOOK...WINDS WILL DIMINISH BY MIDDAY THURSDAY...BUT STRONGER
  WINDS ARE LIKELY ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-058-220645-
/O.CON.KSGX.WI.Y.0001.150122T0600Z-150122T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
534 PM PST WED JAN 21 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST THURSDAY...

* WINDS...EAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH.

* TIMING...LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON.

* LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS...AND THROUGH
  SOME CANYONS. STRONGEST WINDS LIKELY BELOW THE BANNING PASS AND
  OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY.

* IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW 
  AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* OUTLOOK...WINDS WILL DIMINISH EARLY THURSDAY AFTERNOON...BUT
  STRONGER WINDS WILL RETURN BY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
274 
WWUS76 KSGX 220556
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
956 PM PST WED JAN 21 2015

...LOCALLY GUSTY EAST TO NORTHEAST WINDS THROUGH THURSDAY...

.A SURFACE HIGH OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY
EAST TO NORTHEAST WINDS THROUGH THURSDAY. WINDS WILL IMPACT THE
SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND FOOTHILLS...THE
INLAND EMPIRE...AND SANTA ANA MOUNTAINS. LOCAL GUSTS WILL EXCEED
50 MPH...ESPECIALLY JUST WEST OF THE MOUNTAIN CRESTS. WINDS WILL
DIMINISH THURSDAY AFTERNOON...WITH ANOTHER PERIOD OF STRONG WINDS
ARRIVING ON SATURDAY.

CAZ057-221400-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
956 PM PST WED JAN 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THURSDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH.

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND 
  THROUGH SOME CANYONS. 

* IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW 
  AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* OUTLOOK...WINDS WILL DIMINISH BY MIDDAY THURSDAY...BUT 
  STRONGER WINDS ARE LIKELY ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-058-221400-
/O.CON.KSGX.WI.Y.0001.150122T0600Z-150122T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
956 PM PST WED JAN 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

* WINDS...EAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS AROUND 50 MPH.

* TIMING...THROUGH EARLY THURSDAY AFTERNOON.

* LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS...AND 
  THROUGH SOME CANYONS. STRONGEST WINDS LIKELY BELOW THE BANNING 
  PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. 

* IMPACTS...STRONG WINDS CAN BRING DOWN TREE BRANCHES AND BLOW 
  AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* OUTLOOK...WINDS WILL DIMINISH EARLY THURSDAY AFTERNOON...BUT 
  STRONGER WINDS WILL RETURN BY SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BA
857 
WWUS76 KSGX 221203
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
403 AM PST THU JAN 22 2015

...GUSTY EAST TO NORTHEAST WINDS THIS MORNING...

.GUSTY WINDS WILL IMPACT THE SAN DIEGO AND RIVERSIDE COUNTY
MOUNTAINS AND FOOTHILLS...THE INLAND EMPIRE...AND SANTA ANA
MOUNTAINS. WINDS WILL DIMINISH THIS AFTERNOON. ANOTHER PERIOD OF
STRONG WINDS WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO
SATURDAY...POSSIBLY SEVERE IN THE MORE WIND PRONE LOCATIONS.

CAZ057-221900-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
403 AM PST THU JAN 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH THIS MORNING.

* LOCATION...NEAR AND JUST SOUTHWEST OF MOUNTAIN CRESTS AND
  THROUGH CANYONS.

* IMPACTS...STRONG WINDS CAN BRING DOWN BRANCHES AND BLOW AROUND
  LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

* OUTLOOK...WINDS WILL DIMINISH BY MIDDAY...BUT STRONGER WINDS ARE
  LIKELY AGAIN LATE FRIDAY INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-058-221900-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
403 AM PST THU JAN 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* WINDS...EAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 50 MPH THROUGH
  MIDDAY.

* LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH
  CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS
  AND FOOTHILLS OF SAN DIEGO COUNTY.

* IMPACTS...STRONG WINDS CAN BRING DOWN BRANCHES AND BLOW AROUND
  LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE
  VEHICLES.

* OUTLOOK...WINDS WILL DIMINISH BY EARLY AFTERNOON...BUT STRONGER
  WINDS WILL RETURN FOR LATE FRIDAY INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB
398 
WWUS76 KSGX 221902
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1102 AM PST THU JAN 22 2015

...GUSTY EAST TO NORTHEAST WINDS THIS MORNING...

.GUSTY EAST TO NORTHEAST WINDS WILL CONTINUE THROUGH EARLY THIS
AFTERNOON...THEN GRADUALLY DIMINISH. STRONGEST WINDS WILL BE IN
THE SAN DIEGO COUNTY MOUNTAINS AND WESTERN FOOTHILLS. STRONGER
WINDS WILL DEVELOP FRIDAY EVENING AND CONTINUE THROUGH SATURDAY.

CAZ057-222015-
/O.EXP.KSGX.WI.Y.0001.000000T0000Z-150122T1900Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1102 AM PST THU JAN 22 2015

...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

MOST WIND GUSTS WILL BE BELOW 40 MPH THE REST OF TODAY.

$$

CAZ048-050-058-222200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-150122T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1102 AM PST THU JAN 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...EAST TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 50
  MPH THROUGH EARLY AFTERNOON.

* LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH 
  CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS 
  AND FOOTHILLS OF SAN DIEGO COUNTY. 

* IMPACTS...STRONG WINDS CAN BRING DOWN BRANCHES AND BLOW AROUND 
  LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

* OUTLOOK...WINDS WILL DIMINISH BY EARLY AFTERNOON...BUT 
  STRONGER WINDS WILL RETURN FOR LATE FRIDAY INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
624 
WWUS76 KSGX 222201
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
201 PM PST THU JAN 22 2015

...OFFSHORE FLOW TO STRENGTHEN FRIDAY NIGHT AND SATURDAY...

.LOCALLY GUSTY WINDS WILL CONTINUE THROUGH FRIDAY NEAR THE
MOUNTAIN CREST AND THROUGH PASSES AND CANYONS...THOUGH MOST GUSTS
WILL BE LESS THAN 40 MPH. STRONGER WINDS FROM THE NORTHEAST WILL
DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY EVENING. LOCAL
WIND GUSTS COULD REACH 75 MPH JUST DOWNWIND FROM MOUNTAIN CRESTS
AND THROUGH CANYONS...ESPECIALLY IN THE THE SANTA ANA
MOUNTAINS AND FOOTHILLS...BELOW CAJON PASS AND IN THE SAN DIEGO
COUNTY MOUNTAINS. WINDS WILL GRADUALLY DIMINISH LATE SATURDAY
NIGHT.

CAZ048-050-058-230615-
/O.EXP.KSGX.WI.Y.0001.000000T0000Z-150122T2200Z/
/O.NEW.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
201 PM PST THU JAN 22 2015

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING. 

* WINDS...EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60
  MPH. ISOLATED BRIEF GUSTS TO 75 MPH.

* TIMING...FRIDAY NIGHT THROUGH SATURDAY EVENING.

* LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH 
  CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS 
  AND FOOTHILLS OF SAN DIEGO COUNTY. 

* IMPACTS...STRONG WINDS CAN BRING DOWN TREES...POWER LIGHTS AND
  BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH
  PROFILE VEHICLES.

* OUTLOOK...WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT AND
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ042-055>057-230615-
/O.NEW.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
201 PM PST THU JAN 22 2015

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING. 

* WINDS...EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60
  MPH. ISOLATED BRIEF GUSTS TO 75 MPH.

* TIMING...FRIDAY NIGHT THROUGH SATURDAY EVENING.

* LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH 
  CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS 
  AND FOOTHILLS OF SAN DIEGO COUNTY. 

* IMPACTS...STRONG WINDS CAN BRING DOWN TREES...POWER LIGHTS AND
  BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH
  PROFILE VEHICLES.

* OUTLOOK...WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT AND
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 2:15 AM PST, 7 hours 7 minutes earlier.

Area forecast discussion, Jan 21, 2:15 AM PST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 AM PST WED JAN 21 2015

.SYNOPSIS...
A DEEP MARINE LAYER WITH EXTENSIVE LOW CLOUDS IN THE COASTAL BASIN
WILL BE REPLACED BY DRY NORTHEAST FLOW AND SUNSHINE TODAY. OFFSHORE
FLOW WILL CONTINUE THROUGH THE WEEKEND...WITH STRONGEST FOOTHILL
WINDS ON THURSDAY AND SATURDAY. BUILDING HIGH PRESSURE WILL PUSH
DAYTIME TEMPERATURES WELL ABOVE AVERAGE. NEXT WEEK A LOW PRESSURE
SYSTEM TO THE SOUTH WILL DRAW UP TROPICAL MOISTURE THAT COULD BRING
RAIN MONDAY AND TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...

A WEAK TROUGH OF LOW PRESSURE DEEPENED THE MARINE LAYER LAST NIGHT
TO ALLOW LOW CLOUDS TO FILL NEARLY THE ENTIRE COASTAL BASIN THIS
MORNING. AS THE TROUGH MOVES EAST THE HIGH CLOUDS HAVE DEPARTED WITH
IT. SOME LOWER VISIBILITY WAS NOTED...BUT NOT MUCH IF ANY DENSE FOG.
THE DEPARTING TROUGH WILL PROVIDE SOME UPPER SUPPORT FOR OFFSHORE
FLOW TO DEVELOP TODAY. THIS WILL SWEEP OUT THE LOW CLOUDS RAPIDLY
THIS MORNING...ALTHOUGH PROBABLY NOT SUCH A CLEAN SWEEP IN SAN DIEGO
COUNTY. WINDS THROUGH THE CORRIDOR FROM CAJON PASS TO ORANGE COUNTY
WILL DEVELOP TODAY WITH A FEW GUSTS TOPPING 40 MPH. WE LOSE SOME
UPPER SUPPORT TONIGHT INTO THURSDAY...BUT OFFSHORE SURFACE PRESSURE
GRADIENTS TIGHTEN UP FOR MORE WIDESPREAD GUSTY WINDS IN THE FAVORED
FOOTHILL LOCATIONS. SKIES WILL BE MOSTLY SUNNY WITH SOME HIGH
CLOUDS. FRIDAY WILL BE SUNNIER WITH WEAKER OFFSHORE WINDS. A SMALL
SHORTWAVE WILL ROTATE THROUGH CALIFORNIA AND HEAD SOUTHWEST ON
SATURDAY. THIS WILL BRING STRONGER UPPER SUPPORT TO BOOST OFFSHORE
WINDS SATURDAY MORNING. THESE WINDS WILL FADE A BIT ON SUNDAY BUT
SKIES WILL CONTINUE CLEAR. HIGH PRESSURE ALOFT WILL BUILD
CONSIDERABLY OVER CALIFORNIA FOR THE WEEKEND AND DAYTIME
TEMPERATURES WILL HEAD INTO THE LOWER 80S FOR SOME PLACES. AT THE
SAME TIME A WEAK LOW PRESSURE CIRCULATION TO THE SOUTH WILL BEGIN TO
DRAW COPIOUS MOISTURE NORTHWARD STRAIGHT FROM THE TROPICS. THIS IS
NOT A COMMON OCCURRENCE IN THE DEAD OF WINTER. THE MOISTURE IS
DEEP...BUT THERE APPEARS TO BE NOT MUCH TRIGGER MECHANISM TO TURN
THAT STUFF INTO RAIN. WITH THAT MUCH MOISTURE SATURATING OUR
ATMOSPHERE IT PROBABLY WILL NOT MATTER. MODELS HAVE ACTUALLY COME
INTO SURPRISINGLY GOOD AGREEMENT ON THE LOCATION AND TIMING OF THIS
MOISTURE PLUME. IT MIGHT BE DUMB LUCK AND I WOULD NOT BE SURPRISED
TO SEE MODELS STRUGGLE TO RESOLVE THE DETAILS OF THIS FEATURE IN THE
NEXT FEW DAYS. EVEN SO...CONFIDENCE AND POPS ARE GROWING FOR SOME
RAIN LATER MONDAY THROUGH TUESDAY. THE AIR FROM TROPICAL ORIGINS
WOULD MAKE FOR AN INTERESTING MIDWINTER STORM WITH NO MOUNTAIN
SNOW...NO WIND...AND TEMPS IN THE 70S.

&&

.AVIATION...
210940Z...COASTS/VALLEYS...STRATUS WITH BASES 1500-2000 FT MSL AND
TOPS TO 2800 FT MSL GRADUALLY CLEARING TOWARDS THE COAST 16-18Z.
AREAS OF VIS 3-5SM IN BR/HZ...LOCALLY 2SM OR LESS IN THE
VALLEYS...BECOMING UNRESTRICTED BY 20Z. MOSTLY CLEAR WITH
UNRESTRICTED VIS THIS AFTERNOON THROUGH THU MORNING.

NORTH-NORTHEAST WINDS WITH SFC GUSTS TO 25 KT DEVELOPING BELOW THE
PASSES AND CANYONS BY EARLY THIS AFTERNOON AND STRENGTHENING
TONIGHT. AREAS OF LLWS AND MOD UDDFS POSSIBLE NEAR THE FOOTHILLS OF
THE SAN BERNARDINO AND SANTA ANA MOUNTAINS TONIGHT...INCLUDING VCNTY
KONT AND KSNA.

MOUNTAINS/DESERTS...NORTH-NORTHEAST WINDS 20-30KT DEVELOPING OVER
THE SAN BERNARDINO AND SANTA ANA MOUNTAINS LATE THIS MORNING. WINDS
STRENGTHENING TO 30-40KT TONIGHT INTO THURSDAY MORNING. MOD UDDFS
AND LLWS POSSIBLE OVER AND S/SW OF THE MOUNTAINS. OTHERWISE MOSTLY
CLEAR WITH UNRESTRICTED VIS THROUGH THU MORNING.

&&

.MARINE...
245 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY.

&&

.BEACHES...
245 AM...ELEVATED SURF AND HIGH TIDES NEAR 7 FEET MAY PRODUCE MINOR
TIDAL OVERFLOW THIS MORNING AT LOW-LYING BEACHES. SURF OF 2 TO 5
FEET COMBINED WITH LARGE TIDAL SWINGS WILL GENERATE STRONG RIP
CURRENTS THROUGH MID MORNING. CONDITIONS WILL IMPROVE THIS
AFTERNOON. FOR DETAILS...SEE THE BEACH HAZARDS STATEMENT (LAXCFWSGX).

A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL ARRIVING IN THE COASTAL
WATERS THIS WEEKEND WILL LIKELY GENERATE HIGH SURF AND STRONG RIP
CURRENTS AT THE ORANGE AND SAN DIEGO COUNTY BEACHES.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

BEACH HAZARDS STATEMENT UNTIL 11 AM TODAY FOR THE BEACHES.

&&

PUBLIC...MM
AVIATION/MARINE/BEACHES...SS

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.